MAUDE Adverse Event Report: CARTIHEAL LTD. INSTRUMENT KIT DISPOSABLE ARAGONITE; INSTRUMENTS DESIGNED FOR PRESS-FIT OSTEOCHONDRAL IMPLANTS

CARTIHEAL LTD. INSTRUMENT KIT DISPOSABLE ARAGONITE; INSTRUMENTS DESIGNED FOR PRESS-FIT OSTEOCHONDRAL IMPLANTS
Catalog Number MINI-DS
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during surgery, the k-wire of the aragonite disposable instrument kit broke when removing the drill bit and drill sleeve.The surgeon admitted that she ¿let her hand drop¿ too much and lost her perpendicularity.The broken piece was easily removed using the pin-driver.The procedure was resumed without incident, after a non-significant delay, using a back-up product.Following the replacement of the k-wire, the surgeon maintained proper perpendicularity for the remainder of the surgery and the case was completed without incident.Patient was not harmed.The surgeon was extremely satisfied with the surgical outcome.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was not made available to the designated complaint unit for evaluation.A review of production records showed that there is no indication to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review revealed that this is the first incident of this nature.A risk management review found that the reported failure and/or harm was documented appropriately; there are no indications to suggest that the anticipated risk is not adequate.According to the reported event, the surgeon ¿let her hand drop,¿ which caused a loss of perpendicularity.Based on what occurred during the removal of the drill bit and drill sleeve, the most probable root cause is an unintended use error.Factors that contribute to a k-wire breakage include an unintended deviation in surgical technique, loss of perpendicular alignment during drilling, and the application of uneven or off-axis force while removing the drill bit and drill sleeve.Considering that the surgeon acknowledged the use error, successfully used an additional k-wire, and maintained proper perpendicularity for the remainder of the surgery, the need for corrective action is not indicated.

Brand Name
INSTRUMENT KIT DISPOSABLE ARAGONITE
Common Device Name
INSTRUMENTS DESIGNED FOR PRESS-FIT OSTEOCHONDRAL IMPLANTS
Manufacturer (Section D)
CARTIHEAL LTD.
17 atir yeda street
kfar saba central 44643 13
IS  4464313
Manufacturer (Section G)
CARTIHEAL LTD.
17 atir yeda street
kfar saba central 44643 13
IS   4464313
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24093018
Report Number3013881076-2026-00003
Device Sequence Number10259602
Product Code QBO
UDI-Device Identifier07290019087045
UDI-Public7290019087045
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMINI-DS
Device Lot Number0008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2025
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age18 YR
Patient SexFemale